MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS
Model Number 314.070
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during an orthopedic procedure on (b)(6) 2019, the tip of screwdriver hexagonal with groove was spinning inside the screw head.A replacement screwdriver was used.The procedure was successfully completed with a surgical delay of two (2) minutes.There was no patient consequence.Concomitant devices: screw (part: unknown, lot: unknown, quantity: 1).This report is for a small hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part #: 314.070 , lot #: 7837264 , manufacturing site: hägendorf, release to warehouse date: 02.April 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was conducted.Visual inspection: the scrdriver-hex a~¿2.5 w/groove (p/n 314.070 lot 7837264) was received showing a warped and stripped driver tip.The hex drive was also rounded.The worn tip of the instrument can cause the instrument to be unable to mate with intended screws.No other issues were identified with the returned components of the device.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing (7+ years); therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8734609
Report Number2939274-2019-58845
Device Sequence Number19476143
Product Code HXX
UDI-Device Identifier10886982188458
UDI-Public(01)10886982188458
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.070
Device Catalogue Number314.070
Device Lot Number7837264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA